Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 30, 2007, 8:04 AM CDT for Linn County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 8:04 AM CDT (13:04 UTC)
- Expired
- Jul 30, 2007, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:50 AM CDT | FLASH FLOOD | 2 S Parker, KS | ONE FOOT OF WATER WAS REPORTED OVER COUNTY ROAD 1077 TO THE NORTH OF GOODRICH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 301309
FFWEAX
KSC107-301900-
/X.NEW.KEAX.FF.W.0032.070730T1304Z-070730T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 AM CDT MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LINN COUNTY IN EAST CENTRAL KANSAS
* UNTIL 200 PM CDT
* AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR RAINFALL ESTIMATED THAT 3 TO 4 INCHES HAS
FALLEN ACROSS PORTIONS OF NORTHWEST LINN COUNTY WITHIN THE PAST
THREE HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARKER.
AT 8 AM...LAW ENFORCEMENT OFFICIALS REPORTED WATER BEGINNING TO
FLOW OVER ROADWAYS ACROSS THE WARNED AREA...INCLUDING ROAD 2200 EAST
OF PARKER AND DEVLIN ROAD WEST OF PARKER.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3839 9498 3838 9495 3834 9491 3827 9485
3825 9485 3824 9493 3823 9498 3819 9500
3820 9507 3823 9507 3825 9507 3825 9506
3827 9506 3839 9506
$$
SAW3 follow-up statements
000
WGUS73 KEAX 301410
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 AM CDT MON JUL 30 2007
KSC107-301900-
/X.CON.KEAX.FF.W.0032.000000T0000Z-070730T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN KS-
910 AM CDT MON JUL 30 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINN COUNTY
IN EAST CENTRAL KANSAS UNTIL 200 PM CDT...
AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATED IN EXCESS OF 3 INCHES OF RAIN HAD
FALLEN ACROSS PORTIONS OF NORTHWEST LINN COUNTY OVER THE PAST FEW
HOURS.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PARKER.
AT 850 AM...LAW ENFORCEMENT OFFICIALS REPORTED A FOOT OF WATER OVER
COUNTY ROAD 1077 JUST NORTH OF GOODRICH. IN ADDITION...OTHER ROADS
ACROSS NORTHWEST LINN COUNTY ARE LIKELY COVERED WITH WATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3839 9498 3838 9495 3834 9491 3827 9485
3825 9485 3824 9493 3823 9498 3819 9500
3820 9507 3823 9507 3825 9507 3825 9506
3827 9506 3839 9506
$$
SAW000
WGUS73 KEAX 301737
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 PM CDT MON JUL 30 2007
KSC107-301900-
/X.CON.KEAX.FF.W.0032.000000T0000Z-070730T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN KS-
1233 PM CDT MON JUL 30 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINN COUNTY
IN EAST CENTRAL KANSAS UNTIL 200 PM CDT...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED LIGHT SHOWERS ACROSS THE WARNED AREA. HOWEVER...RUNOFF
FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF LOW
LYING AREAS AND OTHER FLOOD PRONE LOCATIONS NEAR THE TOWN OF PARKER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3839 9498 3838 9495 3834 9491 3827 9485
3825 9485 3824 9493 3823 9498 3819 9500
3820 9507 3823 9507 3825 9507 3825 9506
3827 9506 3839 9506
$$
SAW000
WGUS73 KEAX 301850
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
149 PM CDT MON JUL 30 2007
KSC107-301904-
/X.CAN.KEAX.FF.W.0032.000000T0000Z-070730T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN KS-
149 PM CDT MON JUL 30 2007
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN LINN
COUNTY IN EAST CENTRAL KANSAS IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3839 9498 3838 9495 3834 9491 3827 9485
3825 9485 3824 9493 3823 9498 3819 9500
3820 9507 3823 9507 3825 9507 3825 9506
3827 9506 3839 9506
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:29 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 30, 6:29 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 AM CDT MON JUL 30 2007 .DISCUSSION... 310 AM CDT MON... CONTINUED MESSY UPPER AIR PATTERN OVER THE CNTRL CONUS WITH CUTOFF LOW PRESSURE RETROGRADING SW OVER SERN NM...AND RIDGE AXIS EXTENDING FROM THE CNTRL ROCKIES THROUGH THE NRN PLAINS. IN BETWEEN...SEVERAL WEAKLY DEFINED CONVECTIVELY ENHANCED VORTICITY CENTERS MEANDER RATHER AIMLESSLY FROM CNTRL NEBRASKA THROUGH SWRN MISSOURI. IN THE LOW LEVELS...PERSISTENT BOUNDARY REMAINS STRUNG FROM SRN MISSOURI THROUGH ERN COLORADO...AND HAS BEEN THE FOCUS FOR POOLING MOISTURE AND ENHANCED LIFT. BOTH IR AND FOG CHANNEL SATELLITE IMAGERY INDICATES A SOMEWHAT DRIER AIRMASS MAKING MINOR INROADS ACROSS THE NRN QUARTER OF MISSOURI. BOUNDARY ACROSS CNTRL KANSAS SHOULD CONTINUE TO PERCOLATE WITH DEEPER CONVECTION AS 20-30KT LLJ FEEDS RICHER MOISTURE NWD. MODELS ALSO INDICATE RATHER ROBUST ISENTROPIC LIFT IN THE 305K-310K LAYER THROUGH THE MORNING HOURS. MODEL ISENTROPIC ANALYSIS INDICATES LIFT PROGRESSING FURTHER NORTH OF BOUNDARY WITH TIME...AND THIS TREND APPEARS REFLECTED WELL IN BOTH THE GFS AND NAM-WRF QPF FIELDS. BIGGEST QUESTION IS HOW FAR EAST CAN THIS PRECIPITATION FIELD SURVIVE...AND HOW MUCH ADDITIONAL CONVECTIVE DEVELOPMENT WILL OCCUR WITH HEATING THIS AFTERNOON. AGAIN TONIGHT...GFS SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION...AND WILL FOLLOWS ITS LEAD ALONG WITH PERSISTENCE TRENDS OF GREATEST PRECIP CHANCES REACHING/DEVELOPING ALONG THE STATE LINE. HOWEVER...GIVEN A VIRTUALLY UNCAPPED ATMOSPHERIC PROFILE AND THICK MOISTURE BACKING WEST INTO THE BOUNDARY...CANNOT TOTALLY RULE OUT A THUNDERSTORM JUST ABOUT ANYWHERE WEST OF US-65 THIS AFTERNOON. MODELS SEEM TO TREND TOWARDS A DRIER FORECAST PAST THIS EVENING AS DEEPER ELY FLOW DEVELOPS OVER MOST OF THE AREA...AND LOW LEVEL BOUNDARY BECOMES WASHED OUT AS LEE TROUGHING TO THE WEST MIXES FROM ALOFT. HOWEVER...GIVEN THE CHAOTIC PATTERN ALOFT...NOT CONFIDENT IN PORTRAYING A TOTALLY DRY FORECAST...ESPECIALLY FOR POINTS IN THE FAR SWRN CWA. HAVE TRENDED DRIER AND WARMER BY MIDWEEK ALONG THE LINES OF THE GFS DEPICTION. 21 && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD AT ALL TERMINALS. BULK OF THE SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO STAY JUST TO THE SOUTHWEST OF THE KANSAS CITY METRO AREA AS THE WEAK SFC-850MB BOUNDARY REMAINS ANCHORED. HOWEVER HIT AND MISS TYPE SHOWERS AND ISOLATED THUNDERSTORMS COULD FORM JUST ABOUT ANYWHERE UP AND DOWN THE MO/KS STATE LINE THIS AFTERNOON...AS THE AIRMASS BECOMES MORE TROPICAL. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 30, 5:48 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 AM CDT MON JUL 30 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 548 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS WAS MOVING THROUGH EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...GENERALLY ALONG AND SOUTH OF A LINE FROM ADRIAN TO PAOLA. LOCALLY HEAVY RAINFALL IS POSSIBLE WITHIN THIS AREA...THOUGH WIDESPREAD FLOODING IS NOT EXPECTED. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN THIS AFTERNOON...GENERALLY SOUTH AND WEST OF A LINE FROM CLINTON TO KANSAS CITY TO ROCKPORT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOR ANTICIPATED. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:40 PM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 3 hr |
| Jul 30, 5:41 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.